Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 15, NWS Goodland, KS

May 17, 2011Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at May 17, 2011, 8:12 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 63 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2011, 8:12 PM MDT (02:12 UTC)
Expired
May 17, 2011, 9:15 PM MDT
In force
63 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, CO, Kit Carson County, CO

The radar

The Goodland radar (KGLD), 61 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 8:17 PM MDTHAIL 1.520 S Stratton, CO
May 17, 8:55 PM MDTHAIL 1Bethune, CO
May 17, 9:15 PM MDTHAIL 2.5Burlington, CO
May 17, 9:16 PM MDTHAIL 1.751 Se Burlington, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WUUS53 KGLD 180212
SVRGLD
COC017-063-180315-
/O.NEW.KGLD.SV.W.0015.110518T0212Z-110518T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
812 PM MDT TUE MAY 17 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
  CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 915 PM MDT

* AT 811 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF STRATTON TO
  12 MILES NORTHWEST OF FIRSTVIEW...AND WAS MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BETHUNE AND BURLINGTON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 413 AND 442.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 162 AND 202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.


&&

LAT...LON 3955 10213 3900 10225 3894 10278 3945 10273
TIME...MOT...LOC 0212Z 256DEG 20KT 3944 10255 3897 10264
WIND...HAIL 60MPH 1.00IN
$$

ROBINSON
3 follow-up statements
474 
WWUS53 KGLD 180226
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
826 PM MDT TUE MAY 17 2011

COC017-063-180315-
/O.CON.KGLD.SV.W.0015.000000T0000Z-110518T0315Z/
CHEYENNE CO-KIT CARSON CO-
826 PM MDT TUE MAY 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIT
CARSON AND NORTH CENTRAL CHEYENNE COUNTIES UNTIL 915 PM MDT...

AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF BETHUNE TO 11
MILES NORTH OF FIRSTVIEW...AND WAS MOVING EAST AT 25 MPH.

IN ADDITION...AT 817 PM MDT PING PONG SIZE HAIL WAS REPORTED 20 
MILES SOUTH OF STRATTON WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  BETHUNE AND BURLINGTON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 418 AND 442.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 163 AND 193.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3896 10276 3937 10262 3940 10216 3900 10225
TIME...MOT...LOC 0225Z 256DEG 20KT 3946 10246 3899 10255
WIND...HAIL 60MPH 1.50IN
$$

ROBINSON
522 
WWUS53 KGLD 180238
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
838 PM MDT TUE MAY 17 2011

COC017-063-180315-
/O.CON.KGLD.SV.W.0015.000000T0000Z-110518T0315Z/
CHEYENNE CO-KIT CARSON CO-
838 PM MDT TUE MAY 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIT
CARSON AND NORTH CENTRAL CHEYENNE COUNTIES UNTIL 915 PM MDT...

AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BETHUNE TO 16 MILES NORTH OF
FIRSTVIEW...AND WAS MOVING EAST AT 25 MPH.

IN ADDITION...AT 817 PM MDT PING PONG SIZE HAIL WAS REPORTED 20 
MILES SOUTH OF STRATTON WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  BURLINGTON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 423 AND 443.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 163 AND 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3897 10270 3932 10253 3935 10216 3900 10224
TIME...MOT...LOC 0238Z 256DEG 20KT 3929 10242 3906 10251
WIND...HAIL 60MPH 1.50IN
$$

ROBINSON
488 
WWUS53 KGLD 180259
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
859 PM MDT TUE MAY 17 2011

COC017-063-180315-
/O.CON.KGLD.SV.W.0015.000000T0000Z-110518T0315Z/
CHEYENNE CO-KIT CARSON CO-
859 PM MDT TUE MAY 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIT
CARSON AND NORTH CENTRAL CHEYENNE COUNTIES UNTIL 915 PM MDT...

AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BURLINGTON TO 13 MILES NORTH OF
FIRSTVIEW...AND WAS MOVING EAST AT 20 MPH.

IN ADDITION...AT 855 PM MDT QUARTER SIZE HAIL WAS REPORTED IN 
BETHUNE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  BURLINGTON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 423 AND 443.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 163 AND 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3897 10270 3932 10253 3935 10216 3900 10224
TIME...MOT...LOC 0259Z 259DEG 19KT 3931 10231 3900 10247
WIND...HAIL 60MPH 1.00IN
$$

ROBINSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:48 PM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 17, 4:48 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM MDT TUE MAY 17 2011

.SHORT TERM (TONIGHT-THURSDAY)...
302 PM MDT TUE MAY 17 2011

ACTIVE WEATHER PERIOD...WITH MULTIPLE SHORT WAVES MOVING THROUGH
FROM THE TROUGH SITUATED OVER THE GREAT BASIN...CREATING A
COMPLICATED FORECAST.

TONIGHT THE LEE SIDE SURFACE LOW WILL DEVELOP OVER EASTERN COLORADO
AND WESTERN KANSAS PROVIDING EASTERLY FLOW OVER THE CWA.  AT THE
SAME TIME AN 850MB JET WILL DEVELOP OVER THE EASTERN PORTIONS OF THE
CWA BRINGING MOISTURE WITH IT.  A 700MB SHORT WAVE TROUGH WILL BRING
LIFTING AHEAD OF IT INTO THE CWA.  THE BEST MOISTURE WILL EXIST OVER
THE NORTHERN AND EASTERN CWA...SO WILL KEEP THE HIGHEST CHANCES
THERE...WITH CHANCES DROPPING TOWARD THE SOUTHWEST PARTS OF THE
CWA.  AS THE LIFT FOLLOWS THE SHORT WAVE TROUGH EAST...CHANCES WILL
REMAIN HIGH IN THE NORTH AND EAST...BUT DECREASE TOWARD THE
SOUTHWEST.  WINDS WILL EASE DURING THE EVENING HOURS...BUT REMAIN
BREEZY AS A STRONG PRESSURE GRADIENT...ASSOCIATED WITH THE SURFACE
LOW OVER EASTERN COLORADO AND WESTERN KANSAS...REMAINS IN PLACE.

WEDNESDAY A SHORT WAVE TROUGH MOVES THROUGH THE EASTERN CWA DURING
THE MORNING HOURS.  BEST CHANCES WILL BE OVER THE EAST DURING THE
MORNING THEN THE ENTIRE AREA WILL HAVE A SHOT AT RAINFALL DURING THE
AFTERNOON AS ANOTHER SHORT WAVE MOVES THROUGH AND THE LIFTING
ASSOCIATED WITH THE LEFT EXIT OF THE JET AS IT MOVES OVER THE
SOUTHWESTERN PART OF THE CWA.  KEPT TEMPERATURES COOL DUE TO MOIST
GROUND FROM RAINFALL AND THE DENSE CLOUD DECK OVERHEAD.  WINDS WILL
BE BREEZY BUT SHOULD STAY BELOW ADVISORY CRITERIA...AS A STRONG
PRESSURE GRADIENT ASSOCIATED WITH THE SURFACE LOW TO THE SOUTH OF
THE CWA REMAINS IN PLACE.

WEDNESDAY NIGHT ANOTHER SHORT WAVE TROUGH MOVES THROUGH.  OVER THE
EASTERN CWA AN 850MB JET WILL BE PRESENT...BRINGING MOISTURE INTO
THE AREA.  EASTERLY FLOW FROM THE SURFACE LOW WILL ALSO AID IN
BRINGING MOISTURE INTO THE AREA.  KEPT WITH THE THINKING OF THE
NORTHERN AREAS HAVING THE BEST CHANCE...AS THE STRONGEST LIFTING
WILL RESIDE OVER THAT AREA.  CHANCES THEN DECREASE TOWARD THE SOUTH.

THURSDAY ANOTHER SHORT WAVE TROUGH MOVES THROUGH THE AREA...PLACING
THE BEST LIFTING ALONG AND NORTH OF I-70.  AT THE SAME TIME...MODELS
MOVE DRIER AIR INTO EASTERN PARTS OF THE AREA.  STILL SOME
DISAGREEMENT AS TO HOW FAST AND HOW FAR WEST THE DRIER AIR WILL
EXTEND.  GFS IS THE MOST AGGRESSIVE WITH THE DRY AIR...MOVING IT
THROUGH THE EASTERN HALF OF THE CWA BY EARLY AFTERNOON.  THE NAM
KEEPS THE DRY AIR OVER THE OK PANHANDLE AND THE SREF MOVES IT
THROUGH THE ENTIRE CWA DURING THE AFTERNOON.  TRIED TO REACH A
MIDDLE GROUND WITH THE DIFFERING MODELS...PLACING SLIGHT CHANCES
OVER THE SOUTH...AND CHANCES NEAR 50 PERCENT ALONG AND NORTH OF THE
INTERSTATE WHERE THE BEST LIFT IS LOCATED.  WILL HAVE TO SEE HOW THE
MODELS HANDLE THE DRIER AIR AS THURSDAY NEARS.  TEMPERATURES WILL BE
WARMER COMPARED TO YESTERDAY.  SOUTH WINDS WILL HELP BRING WARMER
AIR INTO THE CWA...BUT KEPT TEMPERATURES IN THE 60S AND 70S DUE TO
THE DENSE CLOUD COVER AND THE WET GROUND.  WINDS WILL AGAIN BE WINDY
AS THE SURFACE LOW MOVES OVER THE CWA AND THE PRESSURE GRADIENT
REMAINS STRONG.

THURSDAY NIGHT ANOTHER SHORT WAVE MOVES THROUGH.  SOME MOISTURE IS
ABLE TO MOVE BACK INTO THE WESTERN PARTS OF THE CWA...SO HAVE
HIGHEST CHANCES IN THE NORTHWEST.  THE MOISTURE DECREASES TOWARD THE
EAST AND SOUTH...SO HAVE LESSER CHANCES FOR THE REST OF THE CWA.

.LONG TERM (FRIDAY-TUESDAY)...
302 PM MDT TUE MAY 17 2011

TROUGH OVER THE GREAT BASIN THAT HAS BEEN PROVIDING MOISTURE TO THE
CWA WILL BEGIN TO MOVE NORTH AND EAST.  WINDS MAY BE BREEZY AHEAD OF
THE TROUGH AS THE 850MB WINDS STRENGTHEN.  AS THE TROUGH MOVES INTO
THE CWA...AN AREA OF DRY AIR WILL MOVE IN FROM THE SOUTH.  MODELS
DIFFER AS TO HOW FAR NORTH AND HOW MUCH OF THE EASTERN CWA IT WILL
EXTEND OVER...SO HAVE HIGHEST CHANCES IN THE NORTH AND WEST ON
FRIDAY.  MODELS BEGIN TO DIFFER AS TO WHETHER THE TROUGH WILL REMAIN
A CLOSED LOW AND PROGRESS EAST OR BECOME AN OPEN LOW AND MOVE MORE
TO THE NORTH.  REGARDLESS...RAIN WILL END FROM SOUTH TO NORTH FRIDAY
NIGHT INTO SATURDAY.  DID HAVE SOME SLIGHT CHANCES IN FOR SATURDAY
NORTH OF INTERSTATE 70 AS MODELS SHOW A WEAK DISTURBANCE MOVING OVER
THE NORTHERN PORTIONS OF THE AREA DURING THE MORNING AND EARLY
AFTERNOON.  CWA REMAINS DRY THROUGH MONDAY AS THE TROUGH MOVES
NORTHEAST OUT OF THE AREA AND THE NEXT TROUGH MOVES ON SHORE.

MODELS...AND THEIR EARLIER RUNS...AGREE WITH THE POSITION OF THE
TROUGH AS IT MOVES SOUTHEAST OVER THE DESERT SOUTHWEST.  MONDAY
AFTERNOON THE MODELS BEGIN TO DIFFER ON THE SPEED OF THE
TROUGH...WITH THE ECMWF MOVING THE TROUGH EAST FASTER THAN THE GFS
OR ITS MEMBERS.  HAVE CHANCES FOR RAIN MONDAY AND TUESDAY AS THE
TROUGH BEGINS TO TRACK NORTHEAST TOWARD THE CWA AND 500MB VORTICITY
AND 700MB OMEGA MOVE OVER THE AREA.

TEMPERATURES WILL BE SEASONAL THROUGH SATURDAY...THEN BECOME WARMER
OVER MAINLY THE SOUTH AND EAST AHEAD OF THE NEXT TROUGH THAT WILL AFFECT
THE AREA MONDAY AND TUESDAY.

JTL
&&

.AVIATION...
448 PM MDT TUE MAY 17 2011

FOR THE 00Z TAFS...THERE IS A POSSIBILITY FOR THUNDERSTORMS AND
SHOWERS AT THE TERMINALS AND MOISTURE NEAR THE TERMINALS WILL
INCREASE THROUGHOUT THE PERIOD. AS THE LOW LEVEL JET DEVELOPS
OVERNIGHT...KMCK SHOULD SEE BETTER MOISTURE ADVECTION THAN KGLD.
CEILINGS ARE EXPECTED TO DECREASE INTO THE IFR RANGE AT BOTH
TERMINALS OVERNIGHT AND KMCK IS EXPECTED TO DECREASE FURTHER TO LIFR
CEILINGS. WINDS WILL SUBSIDE OVERNIGHT AND TAKE ON MORE OF AN
EASTERLY COMPONENT. EXPECTING IFR CEILINGS DURING THE DAY
TOMORROW...BUT AS MOISTURE INCREASES OVER THE TERMINALS ONE OR BOTH
TERMINALS COULD DROP INTO THE LIFR RANGE.

CJS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
     KSZ001>004-013>016-027>029-041-042.

NE...WIND ADVISORY UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
     NEZ079>081.

CO...WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR COZ090>092.

&&
Hazardous weather outlook, May 17, 10:42 AM MDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1042 AM MDT TUE MAY 17 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1042 AM MDT TUE MAY 17 2011 /1142 AM CDT TUE MAY 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHEAST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH
WILL CONTINUE THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER EASTERN COLORADO THIS AFTERNOON AND ARE EXPECTED TO INCREASE
IN COVERAGE AS THEY MOVE ACROSS THE REMAINDER OF THE AREA LATE THIS
AFTERNOON AND PARTICULARLY DURING THE EVENING HOURS. A FEW STORMS
MAY BECOME SEVERE MAINLY ALONG AND WEST OF A LINE FROM OAKLEY TO
SAINT FRANCIS TO BENKELMAN. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO FRIDAY. THERE WILL BE
A CHANCE OF THUNDERSTORMS FROM WEDNESDAY INTO FRIDAY NIGHT. THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING COULD BECOME SEVERE. OTHERWISE...THE
MAIN THREAT FROM THESE STORMS DURING THIS PERIOD WILL BE CLOUD TO GROUND
LIGHTNING. AFTER A DRY WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS WILL
BE MONDAY WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 17, 6:27 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
627 PM MDT TUE MAY 17 2011

COZ091-180100-
KIT CARSON COUNTY-
627 PM MDT TUE MAY 17 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
FLAGLER TO 14 MILES NORTHEAST OF BOYERO...MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

&&

LAT...LON 3951 10316 3958 10302 3957 10273 3922 10267
      3903 10314 3904 10316
TIME...MOT...LOC 0027Z 210DEG 38KT 3950 10301 3912 10308

DR
Local storm report, May 17, 6:45 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM MDT TUE MAY 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             4 S FLAGLER             39.24N 103.07W
05/17/2011  E1.00 INCH       KIT CARSON         CO   PUBLIC

&&

CJS
Local storm report, May 17, 7:14 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
714 PM MDT TUE MAY 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             5 SE FLAGLER            39.24N 103.00W
05/17/2011  E1.00 INCH       KIT CARSON         CO   PUBLIC

&&

CJS
Local storm report, May 17, 7:52 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
752 PM MDT TUE MAY 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             VONA                    39.30N 102.74W
05/17/2011  E0.75 INCH       KIT CARSON         CO   LAW ENFORCEMENT

&&

CJS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:27 PM MDTSpecial Weather StatementGLDKit Carson33 min
May 17, 6:39 PM MDTSevere Thunderstorm WarningGLDKit Carson66 min
May 17, 7:39 PM MDTSevere Thunderstorm WarningGLDKit Carson51 min
May 17, 7:44 PM MDTTornado WarningGLDYuma30 min
May 17, 9:03 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson57 min
May 17, 9:45 PM MDTSevere Thunderstorm WarningGLDKit Carson45 min
May 17, 10:12 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson49 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.